Alert archive / Nevada / High Wind Warnings in 2010
High Wind Warning 8, NWS Elko, NV
NWS Elko, NV issued this high wind warning at Nov 15, 2010, 8:20 AM PST for Elko County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2010, 8:20 AM PST (16:20 UTC)
- Expired
- Nov 15, 2010, 11:00 AM PST
- In force
- 3 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 16:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 4.3 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 103 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
894 WWUS75 KLKN 151620 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 820 AM PST MON NOV 15 2010 NVZ033-151900- /O.NEW.KLKN.HW.W.0008.101115T1620Z-101115T1900Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER 820 AM PST MON NOV 15 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 11 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 11 AM PST THIS MORNING. THIS HIGH WIND WARNING IS PRIMARILY FOR THE WEST WENDOVER AREA. * WINDS: NORTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH. * TIMING: STRONG WINDS WILL CONTINUE UNTIL 11 AM. * LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER * IMPACTS: MOTORISTS SHOULD BE PREPARED FOR STRONG WINDS AND HAZARDOUS DRIVING CONDITIONS. HIGH PROFILE VEHICLES ARE MOST SUSCEPTIBLE TO TIP-OVER FROM STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
1 follow-up statement
924 WWUS75 KLKN 151848 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1048 AM PST MON NOV 15 2010 NVZ033-152000- /O.EXP.KLKN.HW.W.0008.000000T0000Z-101115T1900Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER 1048 AM PST MON NOV 15 2010 ...HIGH WIND WARNING WILL EXPIRE AT 11 AM PST THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 11 AM PST THIS MORNING. WINDS HAVE DECREASED ACROSS THE WARNED AREA AND WILL CONTINUE TO DECREASE THIS AFTERNOON. HOWEVER WINDS WILL REMAIN GUSTY WITH NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this high wind warning went out at Nov 15, 2:20 AM PST, 6 hours earlier.
Area forecast discussion, Nov 15, 2:20 AM PST, 6 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 220 AM PST MON NOV 15 2010 .SYNOPSIS...A MOIST NORTHWEST FLOW ALOFT WILL BRING CONSIDERABLE CLOUDINESS AND A FEW SHOWERS TO NORTHEAST NEVADA THROUGH TONIGHT. A DRIER AND MILDER AIRMASS WILL MOVE INTO THE AREA FROM THE WEST WEDNESDAY AND THURSDAY. A STRONG STORM SYSTEM WILL SPREAD RAIN AND SNOW INTO THE GREAT BASIN STARTING FRIDAY AND CONTINUING THROUGH THE WEEKEND. && .SHORT TERM...TODAY THROUGH WEDNESDAY. PERSISTENT LOW OVERCAST CONTINUES THIS MORNING OVER MUCH OF THE CWA UNDER CONTINUED STRONG NORTHWEST FLOW ALOFT. BLANKET OF CLOUDS PLUS MIXING BREEZES HOLDING TEMPS WAY ABOVE NORMAL FOR MID NOVEMBER EARLY THIS MORNING...WITH KEKO REPORTING 45 DEGREES AT 2 AM. THE RECORD HIGH MIN TEMP FOR NOVEMBER 15TH IS 40...AND WILL NEED AT LEAST A COUPLE BREAKS IN THE CLOUDS THIS MORNING TO FALL BELOW THIS NUMBER. AT ANY RATE...BRISK NORTHWEST FLOW CONTINUES WITH NORTHWEST WINDS STILL GUSTING WELL OVER 20 MPH AT KTPH. EARLIER LAST EVENING...WINDS HAD GUSTED TO 40-50KTS AT TIMES NEAR WENDOVER...AND THE RUBY VALLEY RAWS SITE IS STILL GUSTING NEAR 40 KTS EARLY THIS MORNING. WINDS HAVE FALLEN WELL BELOW ADVISORY CRITERIA AT WENDOVER...AND IT APPEARS ANY STRONG WINDS WILL BE LOCALIZED TO THE LEE OF THE RUBIES THROUGH EARLY THIS MORNING. WILL BE CANCELLING THE WIND ADVISORY EARLY. FOR TODAY...MOIST NORTHWEST FLOW TO CONTINUE WITH PLENTY OF LOW CLOUDS ONCE AGAIN. BOTH NAM/GFS BUFFER SOUNDINGS SHOW LOWER LEVELS NEAR SATURATION FOR MUCH OF THE DAY ACROSS ELKO/WHITE PINE COUNTIES...MORE BREAKS EXPECTED ELSEWHERE. GIVEN THE UNUSUALLY MILD START KEPT MAX TEMPS AS INHERITED TODAY IN THE MID/UPPER 40S FOR THE NORTHEAST CWA...ALTHOUGH REALLY EXPECT TEMPS TO STRUGGLE AGAIN TODAY WITH THE CLOUD COVER. FOR THE SOUTHERN/WESTERN CWA EXPECT A MUCH MORE PLEASANT DAY...WITH HIGHS IN THE 50S ACROSS PORTIONS OF NYE/HUMBOLDT COUNTIES. REGARDING PRECIP TODAY...AGAIN A REAL DISPARITY IN THE GUIDANCE WITH 00Z NAM MOS OFFERING POPS IN THE 30-40% RANGE FOR ELKO...AND 00Z GFS MOS COMING IN WITH 0%. NAM MODEL WAS COOLER/WETTER YESTERDAY AND PROVED TO BE MUCH MORE CORRECT...SO AGAIN IGNORED THE DRY GFS. 00/06Z NAM AGAIN SUGGEST LIGHT SHOWERS WILL STICK AROUND THE NORTHEAST HALF OF THE CWA AGAIN TODAY...AND FOLLOWED THIS WITH ISOLATED POPS IN THE GRIDS FOR MAINLY ELKO/WHITE PINE COUNITES. MUCH LIKE YESTERDAY...ATMOSPHERE IS RELATIVELY WARM FOR MID NOVEMBER WITH 1000-500 MB THICKNESSES ABOVE 550 DM KEEPING SNOW LEVELS RATHER HIGH NEAR 7000 FEET. ANY SHOWERS IN VALLEY LOCATIONS WILL FALL AS LIGHT RAIN TODAY. FINAL SHORTWAVE IN THE NORTHWEST FLOW PASSES NORTHEAST OF NEVADA TUESDAY BUT LITTLE IMPACT EXPECTED...BREEZY WEST WINDS AND TOKEN POPS ACROSS ELKO COUNTY. MUCH DRIER AIRMASS WILL BEGIN INVADING ALLOWING CLOUDS TO DECREASE WITH ONLY SOME RESIDUAL LOW LEVEL MOISTURE REMAINING. NORTHWEST FLOW FINALLY ENDS BY WEDNESDAY... BACKING TO ZONAL/WESTERLY ALLOWING MAX TEMPS TO REBOUND WELL INTO THE 50S FOR MOST LOCALES. BT .LONG TERM...WEDNESDAY NIGHT THROUGH NEXT SUNDAY. MODELS ARE IN GOOD AGREEMENT THROUGH FRIDAY. A POTENT UPPER LOW NOW SITUATED OVER NORTHERN ALASKA WILL BE THE MAIN IMPACT IN THE WEATHER PATTERN THIS WEEK. THERE ARE STILL SOME RUN-TO-RUN INCONSISTENCIES IN THE MODELS BUT THE TIMING IS MORE CONSISTENT WITH THIS FEATURE THIS MORNING. SHORTWAVE RIDGING WILL MOVE ACROSS THE CWFA THURSDAY AS THE UPPER LOW MOVES SOUTH ALONG THE PACIFIC COASTLINE. WITH THE SOUTHWESTERLY FLOW ALOFT OVER THE GREAT BASIN...HIGH TEMPERATURES WILL SPRING TOWARDS THE 60 DEGREE MARK. WINDS WILL BE INCREASING DURING THE DAY AND WIND ADVISORY CONDITIONS MAY BE POSSIBLE WITH H7 WINDS PROGGED AROUND 50KTS. MODELS ARE CONSISTENT WITH MOVING A FRONT THROUGH ON FRIDAY. REDUCED POPS THURSDAY NIGHT AND NOW INTRODUCE SHOWERS ON FRIDAY...THINKING FAR WESTERN HUMBOLDT COUNTY WILL NOT BEGIN RECEIVING PRECIPITATION UNTIL 12Z FRI. THE INITIAL FRONT WILL LIKELY BRING SOME VERY STRONG WIND GUSTS...POSSIBLE HIGH WIND CRITERIA...WITH A 120-130KT JET CORE ALOFT ON FRIDAY. THIS FROPA COULD PUT DOWN A QUICK COUPLE INCHES OF SNOW FOR ALL AREAS THROUGH FRIDAY EVENING. HOWEVER PINPOINTING SPECIFICS AT THIS TIME IS DIFFICULT. THE GFS/GEM MODELS SHOW A SLOWER MOVING FRONT THAN DOES THE ECMWF. THE ECMWF IS SHOWING THREE DISTINCT FRONTAL PASSAGES ON THE LATEST RUN...FRIDAY SATURDAY AND MONDAY...EACH ONE PACKING A GOOD PUNCH OF WIND AND SNOW. HAVE INCREASED POPS EACH PERIOD FRIDAY THROUGH SUNDAY WHICH SHOULD HAVE RESIDUAL SHOWER ACTIVITY. && .AVIATION...CLOUDS WILL BE PERSISTENT ACROSS EASTERN NEVADA AS HIGH PRESSURE OFF THE CALIFORNIA COAST CONTINUES TO PRODUCE A NORTHERLY FLOW ALOFT OVER THE GREAT BASIN. SHOWERS WILL BE DIMINISHING SLOWLY WEST TO EAST FOR THE NEXT 24 HOURS AND MVFR CIGS/VIS WILL PREVAIL. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 99/92/92
Hazardous weather outlook, Nov 15, 3:24 AM PST, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 324 AM PST MON NOV 15 2010 NVZ013-030>037-151600- NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 324 AM PST MON NOV 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A STRONG STORM SYSTEM IS EXPECTED TO BRING A PERIOD OF UNSETTLED WEATHER TO NORTHERN AND CENTRAL NEVADA FRIDAY THROUGH SUNDAY. EXPECT SOUTHWEST WINDS TO INCREASE THURSDAY AFTERNOON...WITH WINDY CONDITIONS CONTINUING FRIDAY. RAIN AND SNOW SHOWERS ARE EXPECTED TO BEGIN FRIDAY...CHANGING TO ALL SNOW SHOWERS SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TURNER
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 2:55 PM PST | Wind Advisory | LKN | Elko, White Pine | 27 hr |
Nearby
High Wind Warnings in Nevada, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.